It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Endocrine Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-01-2011, 01:19 PM   #1
Newbie
(female)
 
Join Date: Jul 2011
Location: Seattle, WA
Posts: 2
OutdoorQueen HB User
Need Help--Questions

Good Afternoon,

I need some input--my dr is confused!!

I am a 30-year-old, overweight (5'6" 240), white female. I have subclinical hypothyroidism and depression. I take a low-dose of levothyroxine, Wellbutrin, and Prozac. Just recently I had to start taking Lasix for water retention--which is the problem.

About three weeks ago I noticed some slight pitting edema in my lower legs. I did not think too much of it, although could not attribute it to any changes in my diet, activity, or schedule. After about a week, I decided it was time to call the Dr. The Dr. did a physical exam and found nothing, wrong--bp was normal--so A Whole TON of labs were done, including a complete metabolic panel and EKG. EVERYTHING has come back normal! All labs are totally within normal (smack in the middle) ranges.

After a few more days passed, I called the Dr.'s office again to let them know the pitting edema had increased and was now from my knees down. They had me come in again and see a different Dr. This Dr. Rx me diet pills and said to cut back on salt--that the salt in my diet was the culprit (he insisted, even though I adamantly explained NO diet changes, etc).

Now another week has passed, going on 3 weeks now, and the swelling continues--despite taking the Lasix! I emailed the Dr. and she admitted to being puzzled, told me she would think about it and see if she could come up with anything, and then get back to me. No answers. No explanations. I have decreased my salt intake, increased water intake, and have been diligently taking the lasix....and it still persists.

Any ideas?? Thank you so much in advance!!

 
Sponsors Lightbulb
   
Old 07-08-2011, 10:45 AM   #2
Senior Veteran
(female)
 
Join Date: Aug 2010
Location: Oregon
Posts: 1,466
thefarm HB Userthefarm HB Userthefarm HB Userthefarm HB Userthefarm HB Userthefarm HB Userthefarm HB Userthefarm HB Userthefarm HB Userthefarm HB Userthefarm HB User
Re: Need Help--Questions

Hello,
I'm visiting from the Fibromyalgia board trying to find info on Wellbutrin & came along your post...
Long story short, I gained a lot of weight years ago. I finally started getting treated with Armour Thyroid. It takes months for your thyroid to finally become normal again, even though you are symptoms free, the water retention seems to take a lot longer! It took about 9 months then the weight just started falling off. I lost 55 pounds in 3 months. They say you can't retain that much water, but I really think that was mostly what I lost. Then in 09 they switched my meds because armour was hard to get for alittle while there. I had just had a baby 2 months before that & only gained 25 pounds during the pregnancy & lost 15 after. Now, I am 45 pounds past my pre pregnancy weight! I've been back on Armour about 4 months. My Hypo symptoms are gone but I still have a lot of water retention & poor circulation. None of my Drs take it seriously though but I know it's water retention. It'll take a few more months but I really think it'll start disappearing again. All my weight gain was not from over eating, eating unhealthy or not exercising. I eat very healthy, lots of water & exercise. I've tried Levothyroxine & another one, they made me feel worst, more hypo. The Levo is what I went on before I started all the weight/water gain. Armour is natural & cheaper! The Dr's make big $ by pushing the crappy meds like that... My primary wouldn't prescribe Armour so I had to switch Drs. She just wanted to push the Levo.
__________________
~♥Tori♥~
Fatigue & Derealization (PTSD?) 1999
Hypothyroid~ 2003
Back injury~ 2005
Severe Degenerative Disk, Arthritis, Mild Scoliosis.
Fibromyalgia diagnosed 2009
Neuropathy
Migraines?

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Stretch1one (2), kselibrary76 (2), darlpf (2), dahliadawnie (2), GirlySoGroovy (1), Dixzeland (1), MSNik (1), NYCman (1), kavonv (1), EhLee (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (903), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 07:47 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!